Sleep Apnea - Did It Cause My Mitral Regurgitation or Pulmonary Stenosis?
As I sit here I can feel an unusual vibration in my chest; it is a 'wobbling' sensation which is quite strong, after the initial LUB of systole. I have been in good health for the past ten years but had a major problem in 2005 when I began to wake up with shaking, chilled legs, and a flow murmur; the murmur started out very softly and grew until I could feel it throughout my circulation; the experience was extremely frightening and over the next year I visited many docs and a few cardiologists to determine the cause. I finally had a resting ECHO in July 2005 which showed nothing abnormal although there was trivial mitral regurg. I have suffered from Sleep Apnea for many years and recently, the flow murmur came back with a vengance, after an absence of more than a year. For the past three months I was waking up with a growing sense of suffocation and would wake up suddenly, usually after a vivid dream, and a thumping heartbeat. At the same time, the flow murmur began to come back and it has grown somewhat worse over the past month. To combat the symptoms I began to take Propranalol again (which I had been off for about a year) and visited the doc dutifully; he put me on Atenelol and suggested I have a new ECHO if the symptoms don't abate. I am able to breathe normally, don't suffer from shortness of breath through the day; and my BP is normal although sometimes systolic can be 150 and diastolic abobe 90 but I know these are reasonable. My question is, is it possible the Doppler Echo I had in the UK in 2005 missed a small ASD or VSD, or a weakness in the Mitral or other valve which is only exacerbated by the sleep apnea (I am extremely allergic to dust and dust mites)? I know the only answer to that is to have another ECHO; but the problem is that I am almost certain nothing will be found. Yet this very worrying vibration continues. Note: the vibration is directly after the second heartbeat and it feels just like something is wobbling; it feels like someone shaking a rope and there are a couple of wobbles. About two weeks ago I began taking Propanalol which immediately reduced the flow murmur; but not until I took 40 mg x 3 or 4 tabs at the same time! Over the next week, the flow murmur subsided a lot (I get it especially at night) but then it morphed into a 'wobble.' I do not want to worry about this as the worry makes me ill; but ignoring it completely and depending on chemicals to subdue what may be a physical abnormality (which may or may not require some kind of intervention at a later date) is not, in my opinion, the very best forward plan. Over the past five years I have gained some appreciation of the difficulties involved in medical interventions and the fact is that any intervewntion comes with risks -- especially anything to do with Cardiovascular health. For this reason, I prefer to monitor myself and try to control the risk as best as possible (especially because I currently have no private health insurance); is there any way I can find a definitive answer to this problem? I believe a solid answer may be found by buying a CPAP machine and getting used to it (especially if my sleep apnea is central -- please note I am not overweight, and have no history have diabetes or heart problems or cancer in my family -- although my father had an AAA which he died from at 63 due to complications); but I really do not wish to buy a CPAP machine. Is it possible my sleep apnea has overstressed my pulmonary valve(s) which, in turn, has caused me some further problem that is resulting in the vibration? I find it interesting that taking two aspirin (100 mg each) soon reduces the vibration to a minimum, implying that? some kind of stenois is involved. I would be so pleased if this is the case, because untreated regurgitation is (from what I have read) pathological in all cases, whereas Stenois can be fixed reasonably easily.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.